Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Austin/San Antonio, TX

April 13, 2007Kinney County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 13, 2007, 6:58 PM CDT for Kinney County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2007, 6:58 PM CDT (23:58 UTC)
Expired
Apr 13, 2007, 7:30 PM CDT
In force
32 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Kinney County, TX

The radar

The Laughlin AFB radar (KDFX), 31 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 6:27 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 12.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1809 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
1.1
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 132359
SVREWX
TXC271-140030-
/O.NEW.KEWX.SV.W.0079.070413T2358Z-070414T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINNEY COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED OVER VAL VERDE COUNTY...OR ABOUT 19 MILES NORTHEAST OF DEL
  RIO...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL KINNEY COUNTY AT 710 PM CDT

LAT...LON 2963 10013 2949 10012 2950 10013 2950 10028
      2951 10029 2952 10069 2962 10069

$$
1 follow-up statement
000 
WWUS54 KEWX 140028
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 PM CDT FRI APR 13 2007

TXC271-140038-
/O.EXP.KEWX.SV.W.0079.000000T0000Z-070414T0030Z/
KINNEY TX-
728 PM CDT FRI APR 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR KINNEY COUNTY EXPIRES AT 730
PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2963 10013 2949 10012 2950 10013 2950 10028
      2951 10029 2952 10069 2962 10069

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:41 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 13, 6:41 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT FRI APR 13 2007

.UPDATE...
TORNADO WATCH FOR ALL BUT DIMMIT, EDWARDS AND VAL VERDE COUNTIES
TIL 2 AM SATURDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 612 PM CDT FRI APR 13 2007/

UPDATE...
PLACED POPS ACROSS ALL AREAS TONIGHT. NOTHING ELSE CHANGED AT
THIS TIME.

PREV DISCUSSION... /ISSUED 324 PM CDT FRI APR 13 2007/

DISCUSSION...
CONVECTION WILL BEGIN TO DEVELOP ACROSS THE REGION WITHIN THE NEXT
FEW HOURS AS TEMPS AREA WIDE ARE SITTING IN THE UPPER 70S TO MID
80S...AND THE CAPPING INVERSION AT 850 HPA IS SHOWING SIGNS OF
BREAKING. WATER VAPOR SATELLITE IMAGERY SHOWS THE DRY SLOT OVER
MEXICO CONTINUING TO ENTER OUR REGION...WITH AN INTERESTING LITTLE
JET MAX ALLOWING SOME ACTIVITY TO SPIN UP OVER THE SIERRA MADRES.
WHILE OVERALL POPS ARE NOT TOO IMPRESSIVE...50S AT BEST OVER OUR
NORTHEASTERN COUNTIES...ANY STORMS WHICH DEVELOP COULD VERY EASILY
BECOME SEVERE. WILL LIKELY SEE SOME SUPERCELL DEVELOPMENT LATER
THIS EVENING AHEAD OF THE MAIN SQUALL LINE ASSOCIATED WITH THE
COLD FRONT. WHILE LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE WEATHER CONCERNS...ISOLATED TORNADOES ARE POSSIBLE WITH THE
PRE-FRONTAL SUPERCELLS.

IF ANY GOOD NEWS COULD COME FROM THIS SCENARIO...IT LOOKS LIKE THE
CONVECTIVE ACTIVITY WILL HAVE CLEARED THE CWA BY 8 AM...WITH A
VERY MILD WEEKEND IN STORE. SATURDAY WILL BE WINDY...WITH
SUSTAINED NORTHERLY WINDS OF 15 TO 25 MPH AND GUSTS UP TO 30 MPH
POSSIBLE. HOLDING OFF ON A WIND ADVISORY SATURDAY AFTERNOON...BUT
ONE MAY BECOME NECESSARY FOR COUNTIES ALONG THE ESCARPMENT AS
WINDS MAY REACH 26 MPH DURING THE MID TO LATE AFTERNOON. CLEAR
SKIES SATURDAY NIGHT WILL LEAD TO A CHILLY START SUNDAY MORNING.
SOME AREAS ACROSS THE HILL COUNTRY DIPPING TO WITHIN A FEW DEGREES
OF FREEZING. SOUTHERLY WINDS WILL BRING BACK GULF MOISTURE ON
SUNDAY...BUT WILL BE LIMITED TO THE FORMATION OF CLOUDS, AND NOT
RAIN. THE MILD CONDITIONS WILL CONTINUE INTO MONDAY...BUT STRONG
GULF FLOW WILL LEAD TO ANOTHER WINDY AFTERNOON.

THE NEXT BEST CHANCE FOR RAIN WILL BE MONDAY NIGHT AND TUESDAY AS
AN UPPER LEVEL TROUGH APPROACHES THE REGION. FOR NOW, HAVE GONE
WITH SLT TO LOW-END CHC POPS FOR THIS TIME FRAME UNTIL THE TIMING
OF THIS FEATURE AND DEPTH OF AVAILABLE MOISTURE IS BETTER
RESOLVED.

FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING AND OVERNIGHT.
VERY DRY NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT...WITH SUSTAINED
WINDS REACHING 15 TO 25 MPH SATURDAY AFTERNOON. RELATIVE HUMIDITIES
WILL FALL TO BELOW 20 PERCENT ALONG THE RIO GRANDE PLAINS LATE SATURDAY
MORNING. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WEST
SOUTH CENTRAL TEXAS FROM NOON UNTIL 6 PM CDT. FOR FURTHER
INFORMATION...PLEASE REFER TO THE SATRFWEWX PRODUCT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              55  69  42  76  54 /  50  -    0   0  -
AUSTIN BERGSTROM INTL AIRPORT  55  69  38  75  46 /  50  -    0   0  -
DEL RIO INTL AIRPORT           50  79  45  78  56 /  40   0   0   0  -
SAN ANTONIO INTL AIRPORT       54  72  41  75  52 /  40  -    0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM TO 6 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: DIMMIT...KINNEY...MAVERICK...UVALDE...ZAVALA.

&&

06/08
Hazardous weather outlook, Apr 13, 6:09 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT FRI APR 13 2007

TXZ171>173-183>194-202>209-217>225-228-141100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
609 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT...
ESPECIALLY OVER THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH
CENTRAL TEXAS NORTH OF HIGHWAY 90.  LARGE HAIL...DAMAGING WINDS AND
EVEN ISOLATED TORNADOES ARE POSSIBLE IN THE RISK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
BREEZY TO WINDY CONDITIONS ACROSS THE AREA ON SATURDAY MAY REQUIRE
A WIND ADVISORY. A RED FLAG WARNING IS IN EFFECT FOR SATURDAY
ACROSS THE RIO GRANDE VALLEY AND RIO GRANDE PLAINS COUNTIES DUE TO
WINDY AND VERY DRY CONDITIONS FORECAST THERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE NORTHERN PORTIONS OF
SOUTH CENTRAL TEXAS FRIDAY EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:34 PM CDTRed Flag WarningEWXBandera, Dimmit, Edwards, Frio, Kinney, Maverick and 5 more28 hr
Apr 13, 6:05 PM CDTSevere Thunderstorm WarningEWXVal Verde55 min
Apr 13, 6:21 PM CDTSevere Thunderstorm WarningEWXEdwards54 min
Apr 13, 6:49 PM CDTTornado WarningEWXBandera, Kerr, Real26 min
Apr 13, 6:52 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.